Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 23, 2015, 7:53 PM CDT for Carter County, Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 23, 2015, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 185 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WGUS53 KPAH 240053
FFWPAH
MOC035-181-240345-
/O.NEW.KPAH.FF.W.0042.150724T0053Z-150724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN CARTER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1045 PM CDT
* AT 751 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAIRDEALING...HUNTER...BUDAPEST...HANDY...GRANDIN AND FREEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3695 9122 3688 9066 3681 9066 3681 9063
3668 9063 3668 9059 3665 9059 3671 9112
3682 9112 3683 9122
$$
MEFFERT1 follow-up statement
744
WGUS73 KPAH 240212
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
912 PM CDT THU JUL 23 2015
MOC035-181-240221-
/O.CAN.KPAH.FF.W.0042.000000T0000Z-150724T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-CARTER MO-
912 PM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING FOR NORTHERN RIPLEY AND SOUTHERN CARTER
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3695 9122 3688 9066 3681 9066 3681 9063
3668 9063 3668 9059 3665 9059 3671 9112
3682 9112 3683 9122
$$
MEFFERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:23 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 2:23 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT THU JUL 23 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 223 PM CDT THU JUL 23 2015 WILL MONITOR PORTIONS OF SEMO INTO WRN KY THROUGH EARLY EVENING FOR MORE CONVECTION. SEEING DEVELOPMENT OVER SCNTRL MO. STILL A BOUNDARY EVIDENT FROM SRN MO INTO SEMO...SW KY. LIKE YESTERDAY CONFIDENCE WILL NOT BE TERRIBLY HIGH IN TERMS OF COVERAGE AND INTENSITY UNTIL OVERALL WE'VE SEEN ACTIVITY FOR A COUPLE OF HOURS OR MORE. WE DO NOT HAVE THE MID LEVEL COMPACT SUPPORT FEATURE LIKE WE DID YESTERDAY EVENING. NEVER THE LESS WHERE ANY CONVECTION OCCURS...IT COULD PRODUCE VERY HEAVY RAIN IN A SHORT TIME WITH PW'S REMAINING NEAR 99TH PERCENTILE SOUTHERN SECTIONS OF OUR AREA. WILL ALSO MONITOR THE FOG POSSIBILITY FOR MAINLY THE SW 1/3 OF THE CWFA TONIGHT. SHOULD NOT BE AS MUCH OF AN ISSUE FARTHER NE TOWARD THE KEVV TRI-STATE AREA AS DRIER AIR CONTINUES TO WORK IN. IF IT DOES DEVELOP WOULD TEND MORE SHALLOW. DIMINISHING POPS FOR CONVECTION FRIDAY OVER SEMO COUNTIES. WILL HAVE A DRY FORECAST FRIDAY NIGHT. HOWEVER BY DAYBREAK SATURDAY WILL NEED TO MONITOR PORTIONS OF SEMO INTO SW IL FOR CONVECTION AS THE NAM CONTINUES TO HINT AT THE POSSIBILITY. PRIOR ECMWF RUNS DID AS WELL. STILL HAVE SOME MODEL VARIABILITY. BUT GIVEN THE FACT WE'VE SEEN MULTIPLE VERSIONS WITH CONVECTION...WILL GO AHEAD WITH A SLIGHT CHANCE POP FOR SATURDAY...AND MAINTAIN NRN 1/2 CWFA POPS FOR SATURDAY NIGHT. GOING FORECAST TEMPS THROUGH THE SHORT TERM WERE LARGELY BASED ON PERSISTENCE...WITH A SLIGHT INCORPORATION OF MOS. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 223 PM CDT THU JUL 23 2015 SUMMER PATTERNS TEND TO STAGNATE...BUT THE ONE WE'RE IN SEEMS A BIT DIFFERENT AS THE PAH FORECAST AREA WILL REMAIN RIGHT ON THE PERIPHERY OF A MID/UPPER LEVEL RIDGE INSTEAD OF EMBEDDED IN IT. TWO NRN STREAM MID LEVEL SHRTWVS ARE PROGGED BY THE MED RANGE MODELS TO MOVE THROUGH THE UPPER MS RIVER VALLEY...ONE DURING THE LATTER HALF OF THE WEEKEND AND A STRONGER ONE ON THU (DAY 7). THE FIRST SHRTWV IS EXPECTED TO DRAG A COLD-TYPE SFC FRONT TO THE NRN FRINGE OF THE PAH FORECAST AREA SUNDAY. THIS FEATURE SHOULD STALL LATE SUNDAY...THEN MOVE SLOWLY BACK NORTH AS A WARM FRONT BY MON. THIS SCENARIO WILL PROVIDE LIMITED COVERAGE OF SHOWERS AND TSTMS FOR MAINLY THE NRN HALF OF THE REGION...ESPECIALLY NORTH OF I-64 SUNDAY THROUGH MON. AS A CLOSED MID LEVEL LOW SPINS EWD THROUGH SRN CANADA TOWARD MID WEEK...THE SRN CONUS RIDGE IS NOW SHOWN BY THE MED RANGE MODELS TO BUILD FARTHER INTO THE MIDWEST IN RESPONSE. THOUGH THERE WILL BE A DIURNAL SIGNAL...POPS SHOULD BE ALMOST NIL FOR OUR AREA...EVEN IN THE NORTH...MON NIGHT-WED AS SUBSIDENCE IS EXPECTED TO LIMIT ROBUST DEEP UPDRAFTS. POPS RAMP UP SOME WED NIGHT/THU WITH THE APPROACH OF HEIGHT FALLS AND THE SFC COLD FRONT...BUT COVERAGE IS NOT EXPECTED TO BE WIDESPREAD AT THIS POINT. THERE IS SOME UNCERTAINTY AS TO TIMING OF THIS BOUNDARY AT THIS TIME FRAME. SUNDAY AND MON...DEEPER INTO THE MID/UPPER RIDGE...MORE HEAT AND POOLING OF MOISTURE SHOULD OCCUR WEST OF THE MS RIVER...YIELDING THE HEAT INDICES AROUND THE 105 MARK. THE THE HEAT/HUMIDITY WILL SPREAD ACROSS THE REST OF THE PAH FORECAST AREA MID WEEK...WITH FIGURES BETWEEN 100 AND 105 IN THE AFTERNOONS. HIGHS WILL BE IN THE LOWER HALF OF THE 90S...WITH LOWS IN THE LOWER HALF OF THE 70S. && .AVIATION... ISSUED AT 1221 PM CDT THU JUL 23 2015 DEALING WITH MVFR CIGS OVER MUCH OF THE AREA...SAVE FOR PORTIONS OF SRN IL WHERE DRIER AIR HAS WORKED IN AND CLEARED LOWER CLOUDS. SURFACE BOUNDARY WAS CLEARLY EVIDENT FROM BETWEEN KCGI/KFAM...TO JUST EAST OF KPAH TO NEAR KHOP. ADDITIONAL WIDELY SCATTERED CONVECTION POSSIBLE THIS AFTERNOON BUT PROBS TOO LOW TO INCLUDE IN TAFS. LIGHT WINDS TONIGHT...AND RESIDUAL LOW LEVEL MOISTURE...WITH TEMPS FORECAST TO CROSS OVER MAY RESULT IN DECENT FOG AT KCGI/KPAH AND NEARBY LOCALES. HAVE INTRODUCED SOME IFR/LIFR CONDITIONS HERE. DRIER AIR SHOULD KEEP VSBYS FROM FALLING TOO MUCH AT KEVV AND KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 23, 3:20 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT THU JUL 23 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 320 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL BE THE MAIN HAZARD ASSOCIATED WITH ANY STORMS TODAY OR TONIGHT. SEVERE WEATHER IS NOT EXPECTED. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA ALMOST DAILY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS. HOT AND HUMID CONDITIONS WILL ALSO CONTINUE ACROSS THE AREA THROUGH EARLY NEXT WEEK. PEAK HEAT INDEX READINGS OF 100 TO 105 WILL BE COMMON EACH AFTERNOON. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ON RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER RAINFALL REPORTS ARE APPRECIATED.
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.